Valproic acid exacerbated infantile spasms and induced novel complex partial seizures in an infant with non-ketotic hyperglycinemia

Tomoyo Itonaga, Kazuo Okanari, Seigo Korematsu, Shigeo Kure, Tatsuro Izumi

研究成果: Article査読

1 被引用数 (Scopus)

抄録

A male infant who presented with neonatal asphyxia began to exhibit infantile spasms at three months of age. His seizures were refractory to conventional antiepileptic dings including valproic acid, pyridoxal phosphate, zonisamide, clonazepam and adrenocorticotrophic hormone (ACTH)-Zn. Immediately following re-administration of valproic acid, infantile spasms were exacerbated and novel complex partial seizures with oral automatism and pedaling behaviors appeared. An electro-encephalogram showed more severe hypsarrhythmia and novel focal polyspike bursts in the left mid-temporal region. High levels of glycine were detected in the cerebrospinal fluid (CSF) and plasma, and the activity of the glycine cleavage system was partially reduced to 18.0 % (−1.5 SD) in a [1-(13) C] glycine breath test. Therefore, non-ketotic hyperglycinemia was diagnosed. Administration of valproic acid exacerbated the basal infantile spasms and induced novel complex partial seizures, suggesting that the patienthad distinctive clinical seizures due to non-ketotic hyperglycinemia.

本文言語English
ページ(範囲)30-36
ページ数7
ジャーナルEpilepsy and Seizure
7
1
DOI
出版ステータスPublished - 2014

ASJC Scopus subject areas

  • 臨床神経学

フィンガープリント

「Valproic acid exacerbated infantile spasms and induced novel complex partial seizures in an infant with non-ketotic hyperglycinemia」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル